MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER; CATHETER, ELECTRODE RECORDING
Model Number NS7TCDL174HS
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 10/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received indicates that the device is not available for return, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device number lot 30682659m and no internal action related to the complaint was found during the review.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Initial reporter phone: (b)(6).If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).
 
Event or Problem Description
It was reported that an 84-year-old female patient underwent an ablation procedure with a navistar¿ electrophysiology catheter and the patient suffered heart block requiring temporary pacemaker implantation.The patient originally had left bundle branch block and first-degree atrioventricular (av) block, so catheter¿s operation was performed carefully for heart block.During premature ventricular contraction (pvc) mapping originating from the right ventricular outflow tract (rvot), the catheter slid, and heart block occurred.Therefore, after the procedure, temporary pacemaker implantation was performed, and the patient left the room.The physician's opinions on the relationship between the event and the product was that they may have rubbed when the catheter slipped.There were no abnormalities observed prior to and during the use of the product.Relevant medical history includes a left bundle branch block and 1st av block.Additional information was received indicating the adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event was that it was procedure related.The patient did not exhibit any neurological symptoms since the procedure was completed.It was also reported that at the beginning of the procedure, air was in the tube and could not be removed.The issue occurred upon opening the sterilized package and connecting the tubing set to the saline solution.The issue was resolved by changing the tubing set to another one.This issue is not considered to be mdr reportable since bubbles in the tubing set can be an expected part of procedure set up, and flushing should be performed in order to remove the bubbles.
 
Additional Manufacturer Narrative
On 23-nov-2022, additional event information was received related to the patient adverse event indicating the outcome of the adverse event was unknown.It is not known if the patient required extended hospitalization because of the adverse event.Other relevant patient medical history includes lbbb and 1avb.Additionally, it was reported the bubble issues with the tubing occurred during priming.The customer flushed the tubing before using in the patient.The bubble was confirmed upstream of the sensor.No error occurred about the irrigation pump.Air did not come out even after flushing, so replacement was conducted.The section e.Initial reporter contact name was provided, as such, the appropriates field have been populated with the appropriate information.A smartablate gen.Kit (japan) was also reported as used during this procedure has been added to the concomitant product section.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
NAVISTAR¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15749526
Report Number2029046-2022-02771
Device Sequence Number6364556
Product Code DRF
UDI-Device Identifier10846835000597
UDI-Public10846835000597
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P990025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Model NumberNS7TCDL174HS
Device Catalogue NumberNS7TCDL174HS
Device Lot Number30682659M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/23/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTABLATE GEN. KIT (JAPAN); SMARTABLATE IRR TUBE SET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale